Background: Eruptive naevi have been described to potentially arise in immune compromised patients.
Objectives: We describe three patients with eruptive benign melanocytic naevi during a phase of immunosuppressive therapy. METHODS/DIAGNOSIS: Two patients with Crohn disease were treated with either azathioprine monotherapy or a combination of azathioprine and infliximab, when eruptive naevi arose particularly at the palms and soles. Our third patient with plaque psoriasis developed eruptive naevi during two episodes of treatment: during a course with the biological agent alefacept and during etanercept therapy.
Conclusions: We conclude that treatment with the recently available biological agents might be associated with the formation of eruptive naevi. Although positive evidence for the occurrence of malignant pigmented lesions is lacking, alertness to the development of eruptive melanocytic naevi during treatment with biological agents is indicated.